Does anyone have experience with Cellcept?
AnonymousApril 22, 2009 at 7:13 am
My husband was diagnosed with CIDP last summer after GBS.He was given weekly IVIGs. Tried to wean off to once a month, didn’t seem to work as he started to decline. Dr.started him on Cellcept in Jan. and every other week of IVIG. He seems to be going downhill with Cellcept.He seldom has days he feels half way decent, more weakness, headache, fatigue, and weight loss.Has anyone had any experience with any of this?
AnonymousApril 22, 2009 at 8:14 am
Hi! Pleasure to meet you! I have not taken Cellcept myself but have a few friends with Lupus that have taken it. Some have done well with it while others could not tolerate the side effects. I have one friend that tried taking it and she experienced the same effects. It took a few months of her being sick then the side effects started easing some.
Not sure what dosage your family member is on. They usually start out strong with Cellcept at first then wean the dosage down some. That is with most Lupus cases. But it depends on the dosage they are on and how bad off that person is.
I still would talk to the doctor about the side effects and see if there is something else or maybe lowering the dosage making it tolerable. By what I have heard it’s supposed to be a good frug that is newer on the market like Rituxan. But I couldn’t take the Rituxan. Made me sick as a dog. Best thing would be to talk to the doctor and see what other options they have. Good luck! i hope things get better!
AnonymousApril 22, 2009 at 3:02 pm
I was on Cellcept about 2 years ago.
I did not have any side effects from it, it is just that it did not do anything for me, and I continued downhill.
I had also tried high steroids, IVIG, and Plasmaphereses, still with no help.
I am currently now on high dose chemotherapy, (Cytoxin).
As it goes with this stupid disease, each person is different.
Most people with CIDP get help with IVIG or Plasmaphereses.
But there are 5% who do not get help with the normal protocols of treatment, and I fall into that category. I continue on a slow downhill, as the Cytoxin seems to slow the progression, however, is still is going downhill.
Perhaps your husband needs to go to the next step as well, (there are not many steps left, however, I did not see that you neuro tried plasmaphereses with him). PE helps many people that the IVIG didn’t help.
If you want some more info, since I have been through them all, and am on this LAST step, (with the exception of the experimental stem cell transplant), just email me…
AnonymousApril 22, 2009 at 6:42 pm
I have been on Ivig for about 3 years. About a year into “GBS,” I was frustrated I was getting nowhere. I was getting Ivig once a month two days in a row. That’s when I went to Cleveland and was diagnosed with CIDP.
The doctor there put me on CellCept. If I remember correctly, he told me it would take a good 9-12 months for it to kick in. I am now still on Ivig, but it is every 9 weeks (better than before!). I always think I could get off the Ivig, but them symptoms begin to creep back up- numbness and mostly fatigue with jittery feelings.
The great debate in my house and with my regular doctor is what next. Although I do not have any side effects now from CellCept, I see there is an increase in the possibility of getting lymphoma. Hmmm. Not sure if I am thrilled with taking CellCept and getting that nasty cancer even if it helps me with the CIDP!
So, my wife and I have been praying a lot for what to do! Don’t know if getting off the CellCept means getting Ivig more frequently. OR, do I stay on the CellCept in hopes of getting off the Ivig?
Sorry, this doesn’t help, but those are my experiences. Sure wish medicine was more scientific with this syndrome! Seems to be a lot more of guessing and speculation.:confused:
AnonymousApril 22, 2009 at 9:30 pm
I was dx. with GBS in July 2005. Treated with IVIG four days in a row, which worked very well. The GBS symtoms returned 4-6 weeks after the treatment with IVIG. I was treated again with IVIG for 4 days, symtoms resolved but again returned in about 4-6 weeks. About 11/2005, I was diagnoised with CIDP, started on CellCept 2000mg twice a day, and Lyrica 150mg twice a day. I remained on the IVIG one day a month and CellCept 2000mg twice a day, until July of 2007. That was my last dose of IVIG. I have been in a drug remission on CellCept 2000mg twice a day (and Lyrica 150mg twice a day for the neuropathic discomforts) ever since.
I am a nurse in surgery and work full-time, no call. I am doing very well. I have some neuropathic pain/discomfort. With a good nights sleep I always feel better. My work load was adjusted so that I do not stand as much which greatly decreases my leg discomfort. I still have chronic numbness in my feet and hands with odd senations in my extremities, which become worse when Iam tried and/or “stressed out about something.” I have adjusted to having CIDP and I am very gratefull that I am able to lead a very normal life with the help of my neuromuscular specialist, CellCept, Lyrica and of coarse my most wonderful husband.
The GBS/CIDP Foudation has been extremely helpful.
AnonymousApril 27, 2009 at 9:58 pm
Thanks everyone for the information.We went back to our family Dr.last week.He encouraged him to stay on the Cellcept, at least give it more time.We were getting very discouraged and asked his opinion. He also put him on Celebrex for arthritis pain.I’m not sure what is going on,but he has had 4 days straight of feeling pretty good.He even played his guitar with some friends, which he hasn’t felt like doing for a long,long time.I hope this trend continues. This discussion forum is very helpful,thank you all. There are not many other people who can understand what we are all going through.It sometimes feels like a lonesome road to be on.I am writing for my husband as he won’t try to use a computer.I’ll sign off-
AnonymousApril 28, 2009 at 8:03 am
So glad to see that he is starting to play guitar again and felt good that day. He will still have good days and bad days. You are so right about being lonely with others not undrstanding what you are going through. Thank-goodness we have computers now where many of us can mingle and be supportive. Means alot having that one friend that you can come too when needed. I wish you and your husband the best. Also tell you hubby that there are alot of men on this site too! He might just want to learn the computer then. A really great crowd in here! Wonderful people! Very wonderful!
You must be logged in to reply to this topic.